MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J497G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); Skin Erosion (2075); Impaired Healing (2378)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional information: d4, h4 - the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch qgmdxp.Batch qcmmea.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.For each patient that experienced the reported issues: the patient demographic info: age, gender, weight, bmi at the time of index procedure.Date and name of the surgical procedure.The diagnosis and indication for the index surgical procedure.On what tissue was the suture placed? how was the suture placed, interrupted or continuous? how was the suture tied? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what were the patient¿s current symptoms? what date did the patient present with symptoms (# of post-op days)? was medical intervention or surgical intervention provided to the patient? if yes, please describe.What was the appearance of the suture when the symptoms and/or dehiscence occurred? other relevant patient history, comorbidities, concomitant medications.Which suture and lot number were used on this patient? are unopened samples of the product available for return for evaluation? is a copy of the ¿ literature regarding similar reactions with vicryl sutures in the past¿ available? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? note: events reported via mw# 2210968-2021-00179, 2210968-2021-00180.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.Following the procedure, the patient experienced reaction and dehiscence.The wounds are developing a couple weeks post-op, well after infection would be likely.The physician reported they are seeing more follow ups daily with continued skin break down and non-healing wounds.The physician reported they have done a root cause analysis and cannot find any other possibility for the cause.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(6) 2021.H6 component code: g07002 ¿ device not returned.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch qgmdxp; mfg.Date (b)(6) 2020 ; exp.Date (b)(6) 2025.Batch qcmmea; mfg.Date (b)(6) 2020; exp.Date (b)(6) 2025.A manufacturing record evaluation was performed for the finished device possible lot numbers and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11143002
Report Number2210968-2021-00181
Device Sequence Number17154368
Product Code GAM
UDI-Device Identifier10705031040625
UDI-Public10705031040625
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ497G
Device Catalogue NumberJ497G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;